Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Corpus Christi, TX

April 28, 2007Live Oak County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 28, 2007, 3:21 PM CDT for Live Oak County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2007, 3:21 PM CDT (20:21 UTC)
Expired
Apr 28, 2007, 4:45 PM CDT
In force
84 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1156 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 282025
FFWCRP
TXC297-282145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
321 PM CDT SAT APR 28 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LIVE OAK COUNTY IN SOUTH TEXAS

* UNTIL 445 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER METEOROLOGISTS 
DETECTED A STRONG THUNDERSTORM JUST EAST OF DINERO...ALONG 
INTERSTATE 37...PRODUCING VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN JUST EAST 
OF DINERO TO INTERSTATE 37. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL 
WILL OCCUR AS THIS THUNDERSTORM REMAINS NEARLY STATIONARY.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE 
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE   
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING   
INCLUDE...DINERO AND LOCATIONS NEAR INTERSTATE 37 JUST EAST OF 
DINERO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.


LAT...LON 2812 9794 2818 9782 2833 9791 2828 9804

$$

76
1 follow-up statement
000 
WGUS74 KCRP 282114
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
409 PM CDT SAT APR 28 2007

TXC297-282145-
LIVE OAK-
409 PM CDT SAT APR 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR 
SOUTHEAST LIVE OAK COUNTY...

AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A THUNDERSTORM PRODUCING VERY HEAVY RAIN IN FAR SOUTHEAST 
LIVE OAK COUNTY...NEAR INTERSTATE 37. ADDITIONAL THUNDERSTORMS 
MOVING NORTH OUT OF JIM WELLS COUNTY MAY IMPACT PORTIONS OF THE 
WARNED AREA.

DOPPLER RADAR HAS ESTIMATED 3 TO 4 INCHES OF RAIN HAS OCCURRED NEAR 
DINERO AND INTERSTATE 37. AN ADDITIONAL 1/2 TO 1 INCH OF RAIN MAY 
OCCUR ACROSS SOUTHEAST LIVE OAK COUNTY WITH THESE THUNDERSTORMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2812 9794 2818 9782 2833 9791 2828 9804

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 3:17 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 28, 3:17 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 PM CDT SAT APR 28 2007

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...WESTWARD MOVING
INVERTED SURFACE TROUGH/SEABREEZE BOUNDARY COMBINED WITH ADEQUATE
LOW-LEVEL CONVERGENCE AND MODEST CAPE WILL MAINTAIN ISOLATED TO
MARGINAL SCATTERED CONVECTION THE REMAINDER OF THE AFTERNOON INTO
VERY EARLY THIS EVENING. ANOTHER WEAK VORTICITY MAXIMUM WILL CROSS
THE EASTERN CWA OVERNIGHT/MONDAY MORNING. ISOLATED SHOWERS WILL
LIKELY REDEVELOP OVER THE SOUTHERN COASTAL BEND LATE TONIGHT AND
SPREAD TO THE INTERIOR CENTRAL SUNDAY MORNING AS LOW-LEVEL
CONVERGENCE WILL BE SUFFICIENT. ISOLATED CONVECTION WILL THEN SPREAD
WESTWARD THROUGH SUNDAY AFTERNOON/VERY EARLY EVENING AS THE
SEABREEZE BOUNDARY MAINTAINS AMPLE LOW-LEVEL CONVERGENCE AND CAPES
INCREASE. THE GFS IS FURTHEST SOUTH AND STRONGEST WITH THE MID-LEVEL
SHORTWAVE CROSSING SOUTH-CENTRAL TEXAS OVERNIGHT SUNDAY NIGHT. THIS
MAY BE TOO AGGRESSIVE BUT OUTFLOW CONSIDERATIONS(CORFIDI VECTORS
POSSIBLY POINTING ESE) AND OTHER MODELS INDICATING SOME FAVORABLE
FORCING FIELDS WARRANTS SLIGHT CHANCE/MARGINAL LOW-END CHANCE POPS
ACROSS THE NORTHWEST CWA. PATCHY FOG IS EXPECTED LATE TONIGHT/EARLY
SUNDAY MORNING OVER ALL BUT THE WEST AS THE BOUNDARY LAYER
STABILIZES. THE NORTHEAST CWA WILL LIKELY HAVE AREAS OF FOG AS LESS
CLOUD COVER IS EXPECTED THERE. CLOUDINESS WILL STUBBORNLY PERSIST
ACROSS THE WEST SUNDAY BUT WILL DECREASE SOME OVER THE EASTERN HALF
OF THE CWA TO ALLOW FOR SOME SUNSHINE. RAISED MIN TEMPERATURES
TONIGHT TO GENERALLY MATCH THIS MORNING/S LOWS. JUST A FEW TWEAKS TO
TEMPERATURES SUNDAY/SUNDAY NIGHT.

&&

.AVIATION...MOSTLY VFR CIGS WILL PREVAIL THROUGH THE EVENING HOURS.
ISOLATED TO SCATTERED CONVECTION ALONG AND WEST OF INTERSTATE
37/HIGHWAY 77 WILL CONTINUE UNTIL 01Z WITH LOCALIZED IFR CIGS/VSBYS
WITH THE STRONGEST STORMS. MVFR CIGS/VSBYS REDEVELOP OVERNIGHT AND
CONTINUE UNTIL 15Z SUNDAY. AREAS OF IFR CIGS/VSBYS ARE EXPECTED
ALONG AND NORTH OF A PETTUS TO HOLIDAY BEACH LINE. CIGS WILL IMPROVE
TO VFR SUNDAY AFTERNOON WITH AREAS FROM THE COASTAL PLAINS EASTWARD
TO THE COAST LIKELY BECOMING SCT035-045. ISOLATED CONVECTION IS
POSSIBLE ALONG AND WEST OF INTERSTATE 37 LATE TONIGHT/SUNDAY BUT
CIGS/VSBY IMPACT SHOULD BE MINIMAL.

&&

.MARINE...SCEC CONDITIONS WILL LINGER INTO EARLY THIS EVENING ACROSS
SOUTHERN PORTIONS OF THE BAYS/NEARSHORE WATERS DUE TO PROXIMITY OF
925HPA WIND MAX. WILL GENERALLY INDICATE COMPROMISE SCEC CONDITIONS
ACROSS MOST OF THE WATERS SUNDAY NIGHT AS MID-LEVEL SHORTWAVE
STRENGTH/POSITION WILL PROBABLY FALL INBETWEEN THE NAM/GFS
SOLUTIONS.

&&

.LONG-TERM (MONDAY THROUGH SATURDAY)...POTENTIALLY ACTIVE WEATHER
PATTERN COULD EVOLVE OVER PORTIONS OF NEXT WEEK AS A COUPLE OF
SLOW MOVING UPPER LOWS MOVE INTO TEXAS DURING THE PERIOD. GFS HAS
BEEN TRENDING FARTHER SOUTH WITH THIS UPPER LOW AS IT MOVES ACROSS
THE PERMIAN BASIN MONDAY AND ALONG THE RED RIVER TUESDAY. THE 12Z
NAM IS FARTHER SOUTH WITH THE UPPER LOW OVER NORTH CENTRAL TEXAS
BY TUESDAY WHICH WOULD INCREASE LIKELIHOOD OF PRECIP OVER SOUTH
TEXAS MONDAY NIGHT AND TUESDAY. BUT FOR NOW...IT IS THE ONLY ONE
SHOWING THE SYSTEM THAT FAR SOUTH. IT STILL APPEARS LIKELY THAT
AN ORGANIZED CONVECTIVE SYSTEM WILL AFFECT CENTRAL TEXAS/TEXAS HILL
COUNTRY MONDAY.

GFS SUFFERS SERIOUS CONVECTIVE FEEBACK PROBLEMS EARLY MONDAY WITH
A QPF BOMB AROUND 6 INCHES EAST OF DEL RIO. MOIST SOUTHEASTERLY LOW
LEVEL FLOW OVER SOUTH TEXAS WILL MAINTAIN A VERY MOIST AIRMASS IN
PLACE OVER THE REGION MONDAY THRU TUESDAY WITH PWAT VALUES AROUND
1.8 INCHES. 1000-500 MB THICKNESS VALUES/CORFIDI VECTORS STILL SHOW
A NORTHWEST TO SOUTHEAST COMPONENT MONDAY NIGHT INTO TUESDAY. ANY
CONVECTION THAT FORMS TO THE NORTHWEST WILL MOVE SOUTHEAST INTO
THE COASTAL BEND. GFS STILL SHOWING POTENTIAL SEVERE THREAT OVER
THE RIO GRANDE PLAINS WITH VERY UNSTABLE CONDITIONS/HIGH CAPE
IN THE MONDAY AFTERNOON/EVENING AND THEN A LITTLE FARTHER EAST
ON TUESDAY. ANY LEFTOVER MESOSCALE BOUNDARY COULD ALSO FOCUS
THUNDERSTORM INITIATION/HEAVY RAINFALL THREAT DURING THIS PERIOD
BUT IT IS DIFFICULT TO PINPOINT THIS FAR IN ADVANCE. WEDNESDAY
APPEARS TO BE LESS OF A CHANCE FOR RAIN AS AN UPPER LEVEL
RIDGE AND VERY WARM MID LEVEL TEMPS MOVE INTO THE AREA IN
ADVANCE OF THE NEXT UPPER LOW THAT WILL BE MOVING INTO
SOUTHWEST TEXAS. LOOKS LIKE ANOTHER ROUND OF PRECIP WILL BE
POSSIBLE FOR THURSDAY/THURSDAY NIGHT. WILL KEEP CHANCE POPS
IN THURSDAY ACROSS NORTHERN COUNTIES FOR NOW. VERY LOW
CONFIDENCE WITH RESPECT TO TIMING ON THIS NEXT UPPER LOW
LATE IN THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  83  72  83  70  /  10  10  10  30  30
VICTORIA          64  84  67  81  67  /   0  10  10  50  40
LAREDO            73  90  74  92  74  /  20  20  20  40  30
ALICE             70  87  70  85  69  /  10  20  10  40  40
ROCKPORT          71  82  72  79  72  /  10  10  10  20  30
COTULLA           69  86  70  86  69  /  20  20  30  50  50
KINGSVILLE        70  85  71  84  69  /  10  20  10  40  30
NAVY CORPUS       73  81  73  80  72  /  10  10  10  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

BB/85...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, Apr 28, 10:31 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1031 AM CDT SAT APR 28 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1031 AM CDT SAT APR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL
BEND AND VICTORIA CROSSROADS REGION THROUGH EARLY AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE COASTAL
PLAINS AND EASTERN RIO GRANDE PLAINS THIS AFTERNOON...WITH ISOLATED
SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN RIO GRANDE PLAINS.
HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST ACROSS
NORTHEAST MEXICO AND WESTERN TEXAS EARLY NEXT WEEK. THIS SYSTEM WILL
GENERATE SEVERAL ROUNDS OF THUNDERSTORMS MAINLY ACROSS NORTHEAST
MEXICO...THE TEXAS HILL COUNTRY...THE RIO GRANDE PLAINS AND INLAND
COASTAL PLAINS SUNDAY THROUGH TUESDAY AS IT SLOWLY LIFTS NORTHEAST
ACROSS THE REGION. THESE STORMS WILL TEND TO MOVE EAST TO NORTHEAST
INITIALLY SUNDAY NIGHT...BUT THUNDERSTORM MOVEMENT SHOULD TURN MORE
EAST TO SOUTHEAST TOWARD THE COAST MONDAY INTO TUESDAY. ALTHOUGH
IT IS STILL SOMEWHAT EARLY...IT APPEARS THERE MAY BE SOME
POTENTIAL FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND AND
LARGE HAIL WITH THIS ACTIVITY SUNDAY NIGHT THROUGH
TUESDAY...ESPECIALLY ACROSS THE RIO GRANDE PLAINS WHERE THE
GREATEST HEATING AND INSTABILITY WILL OCCUR.

THUNDERSTORM POTENTIAL WILL DECREASE LATE TUESDAY AS THE UPPER LOW
MOVES EAST TOWARD THE MISSISSIPPI RIVER VALLEY...BUT THERE WILL BE
ANOTHER CHANCE FOR THUNDERSTORMS IN THE AREA WEDNESDAY NIGHT AND
THURSDAY AS ANOTHER STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS THE
STATE. EXACT TRACK OF THIS SYSTEM AND THUNDERSTORM CHARACTER REMAIN
HIGHLY UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/MG/BB

In the hours before

Special weather statement, Apr 28, 2:49 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
249 PM CDT SAT APR 28 2007

TXZ231-232-282015-
BEE-LIVE OAK-
249 PM CDT SAT APR 28 2007

...A STRONG THUNDERSTORM WAS AFFECTING BEE AND LIVE OAK COUNTIES...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DINERO...OR 10 MILES NORTH OF LAKE CORPUS
CHRISTI...MOVING NORTH AT 5 MPH.

PEOPLE IN EASTERN LIVE OAK AND SOUTHWESTERN BEE COUNTIES...INCLUDING
THE CITY OF DINERO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS BETWEEN 30 AND 40 MPH ALONG WITH HEAVY RAIN UP TO 2 INCHES ARE
EXPECTED WITH THIS STORM.

BB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:30 PM CDTSevere Thunderstorm WarningCRPBee30 min
Apr 28, 5:13 PM CDTFlash Flood WarningCRPJim Wells92 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.